Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 46, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 6, 2021, 3:14 AM CDT. It took effect at Jun 6, 2021, 12:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 3:14 AM CDT (08:14 UTC)
- In effect from
- Jun 6, 2021, 12:00 PM CDT
- Expired
- Jun 7, 2021, 3:17 AM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
201 WHUS73 KGRB 060814 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 314 AM CDT Sun Jun 6 2021 LMZ541-542-061615- /O.CAN.KGRB.SC.Y.0045.000000T0000Z-210606T0900Z/ /O.NEW.KGRB.SC.Y.0046.210606T1700Z-210607T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 314 AM CDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected this afternoon and tonight. * WHERE...Lake Michigan nearshore waters from Washington Island to Two Rivers. * WHEN...From noon today to 4 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ543-061615- /O.NEW.KGRB.SC.Y.0046.210606T1700Z-210607T0900Z/ Two Rivers to Sheboygan WI- 314 AM CDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CDT MONDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 5 ft expected this afternoon and tonight. * WHERE...Lake Michigan nearshore waters from Two Rivers to Sheboygan. * WHEN...From noon today to 4 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kurimski
4 follow-up statements
459 WHUS73 KGRB 061524 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1024 AM CDT Sun Jun 6 2021 LMZ541>543-062330- /O.CON.KGRB.SC.Y.0046.210606T1700Z-210607T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1024 AM CDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected this afternoon and tonight. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Through 4 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ mpc
644 WHUS73 KGRB 062013 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 313 PM CDT Sun Jun 6 2021 LMZ541>543-070415- /O.CON.KGRB.SC.Y.0046.000000T0000Z-210607T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 313 PM CDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts to 25 kt and waves 4 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 4 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
033 WHUS73 KGRB 070209 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 909 PM CDT Sun Jun 6 2021 LMZ541>543-070900- /O.CON.KGRB.SC.Y.0046.000000T0000Z-210607T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 909 PM CDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WHAT...South winds 10 to 20 kt and waves 4 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 4 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
910 WHUS73 KGRB 070817 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 317 AM CDT Mon Jun 7 2021 LMZ541>543-070930- /O.CAN.KGRB.SC.Y.0046.000000T0000Z-210607T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 317 AM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have fallen across Lake Michigan. Therefore the Small Craft Advisory has been cancelled. $$ Kurimski
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 10:13 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 5, 10:13 PM CDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 1013 PM CDT Sat Jun 5 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 321 PM CDT Sat Jun 5 2021 The latest RAP analysis and satellite/radar imagery show a decaying cold front stretched out from west-central Minnesota across Lake Superior. Thundershowers developed along the U.P. border this morning, but have since exited across northern Lake Michigan. It's possible that this convection was robust enough to disrupt lake breeze circulations which would impact storm potential later today. Otherwise, temperatures are warming into the middle 80s to lower 90s early this afternoon across northeast Wisconsin. Surface based instability has increased to about 2000 j/kg across northern Wisconsin, but inhibition remains substantial and there is little to no convective clouds present. Given the large inhibition, confidence remains low regarding redevelopment of thunderstorms over the U.P. later this afternoon, and high resolution models are generally unenthusiastic about this possibility. Will remove thunderstorm potential through 7 pm. Thunderstorm potential and marine hazards are the main forecast concerns in this part of the forecast. Tonight...The most likely area for thunderstorm development will occur over the central Upper Peninsula where convergence along lake breezes will serve as the trigger. But given the previous storm activity and lack of confidence as depicted in the models, will remove thunderstorm chances for the evening. Otherwise, the very warm airmass will remain in place and breezy southwest winds should prevent temps from falling very fast. Lows from the middle 60s to near 70. Sunday...Deep layer southwest flow will continue to bring in a very warm airmass into the state. Deeper gulf moisture will be surging northward but only reach into southern Wisconsin by late in the day. Meanwhile a weak cold front will slide into Minnesota by the afternoon. Neither of these features look to be in close enough proximity for any impact on our weather. The surface flow looks to back somewhat over Lake Michigan, which will lead to increased onshore flow and higher waves along the NE WI shoreline during the afternoon. Another small craft advisory/beach hazard statement may be needed as a result starting in the afternoon. Temperatures may be a degree or two cooler than today, though could be several degrees cooler near Lake Michigan if the winds turn onshore. .LONG TERM...Sunday Night Through Saturday Issued at 321 PM CDT Sat Jun 5 2021 The continued heat and various chances for showers and storms are the main highlights from this forecast period. However, model guidance does show signs of winds turning east sometime towards the end of the work week which could turn the heat down a bit with less 90s occurring. Sunday night through Tuesday...Breezy southwesterly winds will continue through early Monday morning as the pressure gradient decreases overnight. With the southwesterly flow continuing to pull warmer and moist air into the area Sunday night, a mild and humid night is forecast with low temperatures ranging from the middle 60s to lower 70s. At the same time, a surface front, weakening with time, will slowly move southwest from MN into northwestern WI. With little forcing associated with this front by the time it reaches north-central and far northeast WI Monday afternoon, do not anticipate anything more than a few showers/storms developing along it. In addition, diurnally driven scattered showers and storms are possible across the entire forecast area Monday afternoon, as well as Tuesday afternoon. With well above normal PWATs expected over the area Monday into Tuesday, any storms would be capable of producing brief, heavy downpours. This moisture will also result in humid conditions on Monday and Tuesday, with high temperatures in the middle 80s to lower 90s. Rest of the extended...A broad upper-level high pressure system will build over the Upper Mississippi Valley into Wednesday. A few diurnally driven showers and storms may develop over the forecast area Wednesday afternoon due to the continued influx of moisture from the mean southwest flow. Beyond Wednesday, models differ with the solutions over the forecast area with any upstream systems. However, as previously mentioned, there still appears to be some model agreement with winds turning east sometime late next week, which would put an end to the 90 degree days. && .AVIATION...for 06Z TAF Issuance Issued at 1009 PM CDT Sat Jun 5 2021 VFR conditions are expected through the TAF period. Low-level wind shear will develop at the beginning of the TAF period, and continue into early Sunday morning. Gusty southwest surface winds will redevelop by Sunday afternoon, with gusts to 20 or 25 kts. Low-level wind shear is expected to redevelop over north central WI, including the RHI TAF site, by late Sunday evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Hykin AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 5, 2:57 PM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 257 PM CDT Sat Jun 5 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 257 PM CDT Sat Jun 5 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Hazardous swimming conditions and an increased chance of rip currents on Lake Michigan beaches are possible from Sunday afternoon through early Monday morning. There is a chance of thunderstorms at times, mainly in the afternoon and evening, each day Monday through Friday. Widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight. LMZ521-522-541>543-062000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 257 PM CDT Sat Jun 5 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty southwest to south winds are expected to produce conditions hazardous to small craft through late tonight, particularly north of Manitowoc. There is a slight chance for thunderstorms north of Sturgeon Bay this afternoon and evening. Gusty winds and hail will be possible in the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Conditions hazardous to small craft are expected from Sunday afternoon into Monday morning due to persistent south winds and high waves. There is a chance of thunderstorms each day Monday through Friday. Any storms which develop will pose a hazard to mariners. MPC/Hykin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:14 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 20 hr |
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.